Alert archive / Colorado / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 4, NWS Denver/Boulder, CO

April 27, 2022Lincoln County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Apr 27, 2022, 5:04 PM MDT for Lincoln County, Colorado. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2022, 5:04 PM MDT (23:04 UTC)
Expired
Apr 27, 2022, 5:45 PM MDT
In force
41 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Lincoln County, CO

The radar

The Pueblo radar (KPUX), 107 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2022-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2022-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3519 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

435 
WUUS55 KBOU 272304
SVRBOU
COC073-272345-
/O.NEW.KBOU.SV.W.0004.220427T2304Z-220427T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
504 PM MDT Wed Apr 27 2022

The National Weather Service in Denver Colorado has issued a

* Severe Thunderstorm Warning for...
  Northeastern Lincoln County in east central Colorado...

* Until 545 PM MDT.

* At 502 PM MDT, a severe thunderstorm was located near Limon, moving
  east at 25 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Genoa around 520 PM MDT.

Other locations in the path of this severe thunderstorm include
Arriba.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Blowing dust will produce poor visibility, including I-70 from Limon 
eastward. Use extreme caution as visibility can be quickly reduced 
in blowing dust, and traffic may be suddenly slowed or stopped. Pull 
over to the side of the road if dangerous conditions are observed 
ahead. 

&&

LAT...LON 3918 10371 3932 10371 3944 10316 3916 10316
TIME...MOT...LOC 2302Z 264DEG 21KT 3927 10363 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

BARJENBRUCH
2 follow-up statements
215 
WWUS55 KBOU 272316
SVSBOU

Severe Weather Statement
National Weather Service Denver CO
516 PM MDT Wed Apr 27 2022

COC073-272345-
/O.CON.KBOU.SV.W.0004.000000T0000Z-220427T2345Z/
Lincoln CO-
516 PM MDT Wed Apr 27 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR NORTHEASTERN LINCOLN COUNTY...

At 514 PM MDT, a severe thunderstorm was located over Genoa, or 11
miles east of Limon, moving east at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
  Genoa and Arriba.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Blowing dust will produce poor visibility, including I-70 
between Genoa and Arriba.  Use extreme caution as visibility can be 
quickly reduced in blowing dust, and traffic may be suddenly slowed 
or stopped. Pull over to the side of the road if dangerous 
conditions are observed ahead. 

&&

LAT...LON 3917 10353 3936 10351 3944 10316 3916 10316
TIME...MOT...LOC 2314Z 266DEG 25KT 3927 10348 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

BARJENBRUCH
437 
WWUS55 KBOU 272341
SVSBOU

Severe Weather Statement
National Weather Service Denver CO
541 PM MDT Wed Apr 27 2022

COC073-272351-
/O.EXP.KBOU.SV.W.0004.000000T0000Z-220427T2345Z/
Lincoln CO-
541 PM MDT Wed Apr 27 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINCOLN COUNTY
WILL EXPIRE AT 545 PM MDT...
    
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning will be allowed to expire. Wind gusts around 
45 mph and local blowing dust will still be possible.

LAT...LON 3917 10353 3936 10351 3944 10316 3916 10316
TIME...MOT...LOC 2341Z 264DEG 21KT 3929 10328 

$$

BARJENBRUCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 2:53 PM MDT, 2 hours 11 minutes earlier.

Area forecast discussion, Apr 27, 2:53 PM MDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
253 PM MDT Wed Apr 27 2022

.SHORT TERM...(This evening through Thursday)
Issued at 253 PM MDT Wed Apr 27 2022

Short wave trough passing over Colorado will bring scattered
showers and few thunderstorms this afternoon. This activity will
push east of the area by early evening. Spotty light rain and
gusty outflow winds will accompany the showers and storms. Most of
the rainfall is expected to evaporate before reaching the ground
because of the dry low levels. The 2PM temperature-dew point
spread is 53F at KDEN (73/20).

Subsidence behind the wave will lead to drying conditions and
clearing skies for tonight. Airmass will remain on the mild side
withe lows in the 35 to 45 degree range across northeast Colorado.
For Thursday, southwest flow aloft will continue. The mild airmass
stays in place with highs in the 70s across northeast Colorado. A
weak cold front backdoors into far northeast Colorado. Behind it,
dew points climb into 30s...possibly 40s by evening. Could see a
weak shower over the mountain during the afternoon, otherwise it is
looking like a dry day.

.LONG TERM...(Thursday night through Wednesday)
Issued at 253 PM MDT Wed Apr 27 2022

Thursday evening, a trough approaches from the west with an axis of
instability positioning to east brushing the far northeast corner of
CO. This will support chances for isolated to scattered
showers/storms over the northeast plains. Model soundings show dry
air in place at the surface limiting precip. potential and
favoring gusty outflow winds and virga.

The main trough axis and associated low pressure move across
Friday with majority of the moisture staying off to the east.
Upper level flow transitions to NW and synoptic subsidence
gradually works into the region. Moisture with the low combined
with NW flow will support orographic rain/snow showers over the
higher terrain. Any accumulations will be minor with little
impact. Moisture stays in place over the northeast corner Friday
afternoon on the backside of the low which will promote chances
for showers. The main concern will be winds and fire weather. A
700 mb jet max positions over the eastern plains behind the
exiting low. With soundings showing efficient mixing and low
relative humidity in place, this will promote another day of
elevated to near-critical fire weather conditions. Saturday, there
is a good chance for at least elevated conditions across the
plains. ECMWF ensemble members continue to show good agreement for
gusty winds over the plains with a weaker signal being displayed
by the GEFS.

There is potential for the passage of a few systems Sunday afternoon
through mid-week next week bringing chances for precipitation to the
mountains and portions of the plains although available moisture
appears to be limited.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 231 AM MDT Wed Apr 27 2022

Gusty outflow winds to 40 knots will be possible with scattered
showers and few thunderstorms through about 23Z. This activity
then pushes off to the east by 00Z with quiet weather expected for
tonight. Southeast winds are expected to prevail once the
convection moves off. Winds then slowly turn to the southwest for
tonight and Thursday morning.

&&

.FIRE WEATHER...
Issued at 231 PM MDT Wed Apr 27 2022

Brief windy conditions to 50 mph will accompany the showers and
thunderstorms this afternoon. This activity will move off to the
east by early evening. Weak winds are then expect through tonight
and Thursday morning. Southerly winds increase Thursday afternoon
with gusts to around 20 mph. Relative humidity will be low over
most of the plains with readings falling into the teens during the
afternoon.

Elevated to near-critical fire weather conditions are possible
Friday over the Palmer Divide, foothills, and urban corridor with
the best chances for critical conditions south of I-70. Relative
humidity values ranging from 13-20 percent combined with gusts 35-45
mph in those areas. Relative humidity values are marginal over most
of the areas; however, portions of the Palmer Divide and Southern
Lincoln display the best potential for highlights at this time.
Other areas of the plains will have slightly higher relative
humidity values 20-25 percent and elevated fire weather conditions
are expected. There is high confidence for at least elevated
conditions across the foothills and plains Saturday. Similarly,
confidence is lower in potential to hit critical conditions due to
marginal relative humidity values.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Meier
LONG TERM...Mensch
AVIATION...Meier
FIRE WEATHER...Meier/Mensch
Hazardous weather outlook, Apr 27, 11:01 AM MDT, 6 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1101 AM MDT Wed Apr 27 2022

COZ030>051-281715-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1101 AM MDT Wed Apr 27 2022

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Elevated fire weather conditions will be in place across the
plains and Palmer Divide this afternoon due to warm temperatures
and low humidity. Winds will generally be light today. However,
high based showers and thunderstorms this afternoon will produce
brief wind gusts of 30 to 50 mph. Very little rainfall is expected
with this activity.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Thursday afternoon will be the warmest day this week with
afternoon highs reaching the mid to upper 70s for parts of the
plains and urban corridor. Valleys and mountains will reach the
lower 50s to lower 60s. Fire weather conditions will be elevated
Thursday with low relative humidity; however, winds will be on the
lighter side limited potential for critical conditions. The best
chance of rain showers arrives Friday afternoon mainly for the
high country and the far northeastern plains near the
Nebraska/Colorado border. Strong 35-45 mph wind gusts return
Friday afternoon through Saturday for all areas which also may
lead to fire weather concerns on the Palmer Divide and adjacent
plains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Apr 27, 1:30 PM MDT, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Denver CO
130 PM MDT Wed Apr 27 2022

COZ041-046-047-272015-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-
Southeast Elbert County Below 6000 Feet/South Lincoln County CO-
130 PM MDT Wed Apr 27 2022

...Strong thunderstorms will impact portions of southeastern Elbert
and southern Lincoln Counties through 215 PM MDT...

At 129 PM MDT, Doppler radar was tracking a line of showers and
possible thunderstorms along a line extending from 8 miles northeast
of Hanover to 6 miles north of Sugar City, or along a line extending
from 26 miles southeast of Colorado Springs to 24 miles north of
North La Junta. Movement was northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could produce blowing dust, poor visibility,
         and blow around unsecured objects.

Locations impacted include...
Kutch, Karval, Wild Horse Point, Forder and Punkin Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.

&&

LAT...LON 3852 10405 3910 10405 3916 10371 3874 10316
      3853 10317
TIME...MOT...LOC 1929Z 219DEG 32KT 3867 10434 3832 10369

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

BARJENBRUCH
Special weather statement, Apr 27, 3:26 PM MDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Denver CO
326 PM MDT Wed Apr 27 2022

COZ045-272215-
Central and East Adams and Arapahoe Counties CO-
326 PM MDT Wed Apr 27 2022

...Showers with strong, gusty winds will impact portions of central
Arapahoe and central Adams Counties through 415 PM MDT...

At 325 PM MDT, Doppler radar was tracking showers and possible
thunderstorms along a line extending from 11 miles southwest of Hoyt
to 8 miles southwest of Byers, or along a line extending from 33
miles southwest of Fort Morgan to 35 miles east of Denver. Movement
was east at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could produce areas of blowing dust and poor
         visibility.

Locations impacted include...
Bennett, Deer Trail, Strasburg, Leader and Byers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3957 10394 3956 10445 3957 10448 3957 10449
      3959 10449 3959 10450 3965 10449 3966 10450
      3965 10451 3999 10448 4000 10394
TIME...MOT...LOC 2125Z 263DEG 21KT 3994 10427 3960 10431

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

BARJENBRUCH
Special weather statement, Apr 27, 3:54 PM MDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Denver CO
354 PM MDT Wed Apr 27 2022

COZ041-046-272245-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-
354 PM MDT Wed Apr 27 2022

...Strong thunderstorms will impact portions of northeastern Elbert
County through 445 PM MDT...

At 353 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Deer Trail to 4 miles west
of Ramah, or along a line extending from 42 miles east of Denver to
31 miles west of Limon. Movement was east at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could produce areas of blowing dust and poor
         visibility. Strong winds may blow around unsecured objects
         as well.

Locations impacted include...
Simla, Agate and Matheson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3913 10406 3913 10432 3956 10424 3957 10382
      3912 10378 3912 10405
TIME...MOT...LOC 2153Z 271DEG 20KT 3956 10418 3914 10425

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

BARJENBRUCH
Local storm report, Apr 27, 4:05 PM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
405 PM MDT WED APR 27 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     TSTM WND DMG     10 SSE PROSPECT VALLEY  39.94N 104.32W
04/27/2022                   ADAMS              CO   PUBLIC

            MICROBURST WINDS DAMAGED 4 POWER POLES WHICH
            DOWNED SOME POWER LINES NEAR 136TH AVE AND
            STRASBURG RD.

&&

FMC
Special weather statement, Apr 27, 4:18 PM MDT, 46 minutes before
Special Weather Statement
National Weather Service Denver CO
418 PM MDT Wed Apr 27 2022

COZ044-045-049-272300-
Washington County CO-Morgan County CO-
Central and East Adams and Arapahoe Counties CO-
418 PM MDT Wed Apr 27 2022

...Showers and isolated thunderstorms will impact portions of
eastern Arapahoe, southern Morgan, southwestern Washington and
eastern Adams Counties through 500 PM MDT...

At 416 PM MDT, Doppler radar was tracking showers and possible
thunderstorms along a line extending from 7 miles northwest of Adena
to 7 miles southwest of Cottonwood Valley, or along a line extending
from 13 miles southwest of Fort Morgan to 24 miles northwest of
Limon. Movement was east at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could produce areas of blowing dust and poor
         visibility. Strong winds may blow around unsecured objects
         as well.

Locations impacted include...
Gary, Shamrock, Adena, Woodlin School, Cottonwood Valley, Twelve-Mile
Corner, Lindon, Last Chance, Adena School and Woodrow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4016 10337 3957 10331 3957 10399 4014 10401
TIME...MOT...LOC 2216Z 258DEG 21KT 4011 10395 3957 10391

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

BARJENBRUCH
Special weather statement, Apr 27, 4:44 PM MDT, 20 minutes before
Special Weather Statement
National Weather Service Denver CO
444 PM MDT Wed Apr 27 2022

COZ041-046-047-272315-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-
Southeast Elbert County Below 6000 Feet/South Lincoln County CO-
444 PM MDT Wed Apr 27 2022

...Showers and a few thunderstorms with strong, gusty winds will
impact portions of eastern Elbert and central Lincoln Counties
through 515 PM MDT...

At 440 PM MDT, Doppler radar was tracking showers and a few
thunderstorms along a line extending from 7 miles southeast of
Cottonwood Valley to 6 miles southwest of Limon to 5 miles northeast
of Rush, or along a line extending from 48 miles south of Fort
Morgan to 37 miles west of Flagler to 40 miles east of Colorado
Springs. Movement was east at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could produce areas of blowing dust and poor
         visibility. Strong winds may blow around unsecured objects
         as well.

Locations impacted include...
Limon, Hugo, Genoa, Kutch, Forder and Punkin Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.

&&

LAT...LON 3854 10405 3892 10406 3922 10384 3957 10386
      3957 10337 3905 10342 3853 10379
TIME...MOT...LOC 2243Z 297DEG 32KT 3954 10369 3918 10373 3888 10398

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

BARJENBRUCH

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 1:30 PM MDTSpecial Weather StatementBOULincoln45 min
Apr 27, 3:26 PM MDTSpecial Weather StatementBOUAdams, Arapahoe49 min
Apr 27, 3:54 PM MDTSpecial Weather StatementBOUElbert51 min
Apr 27, 4:18 PM MDTSpecial Weather StatementBOUWashington42 min
Apr 27, 4:44 PM MDTSpecial Weather StatementBOULincoln31 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.